MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Please reference manufacturers case #: (b)(4).A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the two (2).018 x 300cm straight tip sv short peripheral steerable guidewire (pgw) were frayed inside the patient.There was difficulty tracking the wires through the vessel or lesion.There was no reported patient injury.The devices were used in patient.The devices were stored as per labeling and opened in sterile filed.The intended procedure was a peripheral angiogram.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa).The access site was femoral.The lesion was moderately calcified.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was resterilized when removed from the patient.The event occurred while crossing the lesion.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire did not become fixed or caught at any time.The wire was removed intact in one piece from the patient.The procedure was completed with an unknown.018 wire.The devices will be returned for analysis including the twenty-nine (29) unused devices from the same box.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
26 sterile guidewires ¿pgw.018 sv short 300cm st¿ were received inside of a clear plastic bag.Also, a non-sterile unit that belongs to this complaint was received separately at a different plastic bag.The 26 sterile units were unpacked finding the following conditions: six units were returned inside the original packaging with the seal intact completely sterile.Other 20 sterile units were returned inside four outer boxes.Each box contains five units.Two outer boxes are open, the other two are completely sealed.An evaluation was performed to a lot of samples of 5 units taken from the 26 unused devices received in a sterile state.Four unit were taken from the outer boxes, one unit per box.The fifth unit was taken from the received product without the outer box.The five sterile units were thoroughly inspected observing no anomalies or damages.The non-sterile unit was unpacked to perform the product evaluation.As a result of the inspection of the no-sterile unit only a light curved condition on the distal end was observed.No frayed/split/torn condition was observed.The functional test was not carried out due to the nature of the compliant.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of three reports submitted for the same event.Please reference mfr report #: 9616099-2021-04770 and 1016427-2021-05375.Complaint conclusion: as reported, the two.018 x 300cm straight tip sv peripheral steerable guidewire (pgw) were frayed inside the patient.There was difficulty tracking the wires through the vessel or lesion.There was no reported patient injury.The devices were used in patient.An additional non-sterile device was returned for evaluation related to the event.On the second and third devices received the distal portion of the coil wire separated from the core wire however, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The devices were stored as per labeling and opened in sterile filed.The intended procedure was a peripheral angiogram.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa).The access site was femoral.The lesion was moderately calcified.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was resterilized when removed from the patient.The event occurred while crossing the lesion.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire did not become fixed or caught at any time.The wire was removed intact in one piece from the patient.The procedure was completed with an unknown.018 wire.Three non-sterile 300cm straight tip sv.018¿ peripheral steerable guidewires were received for analysis.Visual analysis was performed on the first guidewire and a light curved condition was noted at the distal end of the wire.No other anomalies were observed.A product history record (phr) review of lot 35261025 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint, ¿distal tip-wires - frayed/split/torn - in patient¿ was not confirmed.None of the returned devices presented with this condition.The complaint ¿guidewire ~ tracking difficulty¿ was not confirmed because this malfunction cannot be properly reproduced in a laboratory setting.The malfunctions ¿distal tip-wires - fractured¿ and ¿guidewire-exposed braidwire/corewire¿ were confirmed on the second and third wire.The distal tip of the coil wire separated from the core wire on these devices with the proximal end of the coil wire remaining attached to the core wire.The first analyzed device did not present with these conditions.The cause of this damage could not be conclusively determined.Plastic deformation, ductile dimples and cup and cone-like shape are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12299346
Report Number9616099-2021-04769
Device Sequence Number14445583
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)220531(10)35261681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35261681
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/01/2021
10/15/2021
01/07/2022
01/07/2022
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/01/2021
11/11/2021
01/07/2022
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown